MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS FEMORAL OXIN RT SZ 5; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLYMERMETALPOLYMER

SMITH & NEPHEW, INC. JRNY II BCS FEMORAL OXIN RT SZ 5; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLYMERMETALPOLYMER
Model Number 74022115
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Pain (1994); Loss of Range of Motion (2032); Fibrosis (3167)
Date of Event 12/05/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that after a tka surgery had been performed on (b)(6) 2022 with a journey ii and cori system, patient presented arthrofibrosis and post operative stiffness.Manipulation under anesthesia was scheduled for (b)(6) 2022.Adverse event has not been resolved.
 
Additional Manufacturer Narrative
A2: age or date of birth and d11: concomitant medical products and therapy dates.Section h3, h6: given the nature of the alleged incident, the devices, could not be returned for evaluation.The clinical/medical investigation concluded that, per complaint details, the study-patient experienced arthrofibrosis and post operative stiffness with pain post right cori assisted journey ii and was scheduled approximately 2 months post implantation for manipulation under anesthesia to treat the adverse event.The adverse event is unrelated to the cori robotic system/instruments, possibly related to the procedure, and is not resolved.The provided electronic case report forms do not provide insight into the reported symptoms.As of the date of this medical investigation, no further updates have been provided; therefore, definitive contributing clinical factors could not be concluded.Arthrofibrosis, however, is a known post-operative occurrence and does not corroborate a component malperformance.It was communicated that the patient¿s current health status is ¿not recovered¿ as the outcome is ¿pending update¿.The patient impact beyond the reported right knee arthrofibrosis/post operative stiffness and pain cannot be determined.No further medical assessment could be rendered at this time.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part numbers over the past 12 months and for the batch numbers based on historical data of the device did not reveal similar events for the listed devices.A review of the instructions for use documents for knee systems revealed in warnings and precautions, postoperative section that use extreme care in patient handling is needed and postoperative patient care and directions and warnings to patients by physicians are extremely important.Patients should be directed to seek medical opinion before entering potentially adverse environments that could affect the performance of the implant.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.With the results of this investigation the root cause of this event could not be determined.Factors that could contribute to the reported event include patient condition or postoperative care.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.H6: health effect - clinical code and health effect - impact code.

Brand Name
JRNY II BCS FEMORAL OXIN RT SZ 5
Common Device Name
PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLYMERMETALPOLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16056449
Report Number1020279-2022-05105
Device Sequence Number14686599
Product Code JWH
UDI-Device Identifier00885556169919
UDI-Public00885556169919
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K111711
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number74022115
Device Catalogue Number74022115
Device Lot Number22CM02147
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2022
Supplement Date Received by Manufacturer02/09/2023
Initial Report FDA Received Date12/27/2022
Supplement Report FDA Received Date02/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
JOURNEY TIBIA BASE NP RT SZ 4, LOT#:22BM10426; JRNY BCS PAT RESRF RD 29 MM STD, LOT#:22AM17675; JRNY II BCS XLPE ART ISRT SZ 3-4-RT 9MM, LOT#:22GM; REAL INTELLIGENCE CORI, SN: (B)(6)
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age66 YR
Patient SexFemale